If I Feel Bad Side Effects on Prednisone on First or Second Dose, Can I Stop Abruptly?

Discussion in 'Support' started by CDNThailand, Nov 23, 2016.

tinnitus forum
    1. CDNThailand

      CDNThailand Member

      Tinnitus Since:
      11/17/2016
      Cause of Tinnitus:
      MP3, Stress, TMJ
      If I feel bad side effects on prednisone on first or second dose, can I stop abruptly?

      I have a 10 day supply of prednisone pills.

      But I'm afraid of a bad reaction from the first dose...

      Can I stop after one or two doses?

      Or after one or two days?

      Or do I need to taper from the single first dose?
       
    2. gotyoubynuts

      gotyoubynuts Member

      Tinnitus Since:
      10/1990
      Cause of Tinnitus:
      Concert
      If your dose is less than 40 mg, you can quit cold turkey
       
    3. VRZ78

      VRZ78 Member

      Tinnitus Since:
      08/2016
      Cause of Tinnitus:
      infection
      Just make sure you don't have an infection and it will be fine with Prednisone
       
    4. Ecip

      Ecip Member

      Location:
      Edmonton, AB
      Tinnitus Since:
      4.11.2015
      Cause of Tinnitus:
      Still unknown... possibly noise exposure?
      What are your side effects?
       
    5. CDNThailand

      CDNThailand Member

      Tinnitus Since:
      11/17/2016
      Cause of Tinnitus:
      MP3, Stress, TMJ
      Nothing yet.….too scarred to take the pills...

      My T isn't that bad most of the time, only evening and night is bad...

      Tone is always the same, only one pitch.

      Maybe I can live with this and take if it's not Brocken don't fix it....

      I would be devasted if the pills made it worse.

      30 days into this now and starting to habituate a little....

      + is there a remtote chance it could get better on its own?

      Confused about this...also...30 days too long? Can't find any answers, doc says 30% chance...but I dont trust him ...(Thai doctor)
       
    6. Jomo

      Jomo Member

      Tinnitus Since:
      9/4/16
      Cause of Tinnitus:
      going for a rim shot on the snare drum.
      So you arent experiencing side effects? it shouldnt make it worse but i had to stop after a day because i was jittery, had brain fog, and insomnia. Muscles were too tight from being jittery that i couldnt relax which resulted in me not being able to sleep. I drank so much water to get as much of it out of my system. The next day i had withdrawal and just dealt with it. Doc told me to take 1 pill but I said screw that. It did help my hyperacusis and my T was gone while on it for that day. One thing I would suggest trying out that has helped my T is the ACRN therapy on the general fuzz website. No side effects from doing this lol

      http://www.generalfuzz.net/acrn/
       
    7. Ecip

      Ecip Member

      Location:
      Edmonton, AB
      Tinnitus Since:
      4.11.2015
      Cause of Tinnitus:
      Still unknown... possibly noise exposure?
      So you're worried about side effects you don't even know you'll get.. That's silly. Start taking your prednisone, you fool. Take it early in the morning so that it won't affect your sleep at night. Wish I could have gone on prednisone earlier on. Do it. Take it. What are you waiting for, huh? Lol
       
    8. Ecip

      Ecip Member

      Location:
      Edmonton, AB
      Tinnitus Since:
      4.11.2015
      Cause of Tinnitus:
      Still unknown... possibly noise exposure?
      I really want to put this into perspective.. You may be given a tapered dose of prednisone for a week or so, starting at 60mg and ending at 5, perhaps.

      If my wife, who has relapse remitting multiple sclerosis, has a relapse, she is prescribed prednisone by IV drip, or she can take 400mg per day for 4 days orally. Your 60mg dose is literally fuck all.
       
    9. K_Cbus

      K_Cbus Member

      Tinnitus Since:
      11-13-2016
      Cause of Tinnitus:
      acute acoustic trauma
      Physiologically significant suppression of your HPA axis occurs after at least 3 weeks of steroid usage. Before then, the risk of adrenal insufficiency without a taper isn't high. If you truly have refractory side effects from the prednisone, then you can just stop it. You may be a bit more fatigued, but it won't harm you in the long run in any way, shape, or form.
       
    10. CDNThailand

      CDNThailand Member

      Tinnitus Since:
      11/17/2016
      Cause of Tinnitus:
      MP3, Stress, TMJ
      Thank you, but is a month too late?
       
    11. pin123

      pin123 Member

      Tinnitus Since:
      11/16
      Cause of Tinnitus:
      syringing
      @CDNThailand Keep us updated with your experience with the prednisone
       
    12. Owen
      Disappointed

      Owen Member

      Tinnitus Since:
      05/2014
      Cause of Tinnitus:
      Unclear. Inflammatory allergic reaction/AIED
      I only have tinnitus because of a drug allergy, so I can understand your concerns.

      Following long term use of glucocorticoids, your adrenal system will start to reduce its production, so the purpose of tapering is to allow your own endocrine system to gradually increase its production so as not to lead to adrenal insufficiency.

      Short term doses should not generally result in a significant change in your cortisol production, so tapering is really only a precaution. I have read of some doctors just doing 1 week at the chosen dose and then stopping without a taper.

      The drug quantity you are potentially taking is pretty low, so you should be fine to stop immediately and personally, if I felt any adverse reactions, I would stop immediately.

      I don't think anyone can honestly say and I would be distrusting of anyone that did say with any presumption of certainty.
       

Share This Page

Loading...
If you have ringing ears then you've come to the right place. We are a friendly tinnitus support board, dedicated to helping you discuss and understand what tinnitus treatments may work for you.